Dictionary » G » Gut

Gut

Definition

noun, plural: guts

(1) The portions of the alimentary canal, particularly the stomach and the intestines (sometimes including the anus, especially in animals that eliminate wastes through the anus, in contrast to other animals that excrete waste through the mouth or by other means)

(2) Intestine (of a vertebrate animal)

(3) Abdomen; stomach

(4) Bowel; enteron

(5) Embryonic digestive tube; the tube in vertebrate embryo that later gives rise to alimentary canal, lungs, and liver

(6) Animal intestines prepared for commercial use, such as sheep guts prepared as surgical suture

(7) The sac of silk from a silkworm for use as a thread or a snood of a fish line


Supplement

Word origin: Old English guttas, probably related to ġēotan (to pour)

Related term(s):


Please contribute to this project, if you have more information about this term feel free to edit this page



Results from our forum


G.I. Problems from Antibiotic Use

http://www.medscape.com/viewarticle/505473_7 The major mechanisms of antibiotic-associated diarrhea (AAD) involve disturbances of the gut microflora and the direct effects of antibiotics on the mucous membranes. The rates of diarrhea associated with parenterally administered antibiotics, ...

See entire post
by boron
Wed Nov 13, 2013 8:05 pm
 
Forum: Human Biology
Topic: G.I. Problems from Antibiotic Use
Replies: 11
Views: 1783

G.I. Problems from Antibiotic Use

The basic idea of oral medication is to get it absorbed - like most nutrients, there shouldn't be anything still in the gut by the time it reaches the colon. Of course, this is affected by the pill casing and the binders (an issue with generic versions, which can use different ones). ...

See entire post
by Darby
Fri Nov 01, 2013 1:31 pm
 
Forum: Human Biology
Topic: G.I. Problems from Antibiotic Use
Replies: 11
Views: 1783

G.I. Problems from Antibiotic Use

Really? I'd assume it would be some cream or something alike. If it can get from gut to face skin, why couldn't it go to colon?

See entire post
by JackBean
Wed Oct 30, 2013 10:32 am
 
Forum: Human Biology
Topic: G.I. Problems from Antibiotic Use
Replies: 11
Views: 1783

G.I. Problems from Antibiotic Use

I'm not going to comment about the possibility of bacteria being killed in gut after tetracyclin application to your skin, since I don't know whether is that possible, but here you have something about the probiotics: http://www.dailymail.co.uk/health/article-2471095/Forget-trendy-probiotic-drinks--just-eat-porridge.html

See entire post
by JackBean
Mon Oct 28, 2013 8:39 am
 
Forum: Human Biology
Topic: G.I. Problems from Antibiotic Use
Replies: 11
Views: 1783

G.I. Problems from Antibiotic Use

... cramping or digestive; as well as diahrea for over 3 months. I believe that the Tetracycline killed off the good as well as the bad bacteria in my gut. (Though my family doctor does not agree.) I stopped taking the Tetracycline 3 months ago. I am going for a Colonoscopy next week. Would taking ...

See entire post
by V82
Sat Jul 20, 2013 8:26 pm
 
Forum: Human Biology
Topic: G.I. Problems from Antibiotic Use
Replies: 11
Views: 1783
View all matching forum results

This page was last modified 22:05, 11 January 2011. This page has been accessed 13,418 times. 
What links here | Related changes | Permanent link